CIDP and the Covid Vaccine
My husband has the auto immune disease. While he had severe neuropathy problems years ago, his problems are minor now, but this is chronic and can be triggered again. His Doctor really can't say whether the vaccine could trigger his CIDP. Anyone have experience with this situation? Thank you.
Interested in more discussions like this? Go to the Autoimmune Diseases Support Group.
@dellinger Welcome to Mayo Clinic Connect, a place to give and get support.
It makes sense that he want to consider the pros and cons before getting a vaccine that may trigger his CICP( Chronic inflammatory demyelinating polyradiculoneuropathy)
You'll notice that I added your question to the COVID-19 discussion. I did this so you could connect with members like @darlia in @devonsnana @emmaar @estrada53 both groups.
May I ask what your husband's provider has suggested?
Hello, I have autoimmune disorder and had the COVID vaccine. The first one left me with only a sore arm. The second one made me feel like I was 200 years old. I hurt so bad and was severely fatigued. I did not run a fever or notice anything else. This only lasted about 24 hours. Not sure if this was normal for the vaccine or if it exacerbated my current condition. I lived through it. I can't say what others would feel. We all know everyone is different.
I have polyneuropathy among Afib and other conditions. I fear not getting the vaccine and I fear getting the vaccine. I am 71 and after a steroid injection that hit a nerve I have to use a walker or cane. One of my younger friends got bells palsy after the first injection and was advised by her doctor to NOT get the second one. I was told over a year ago 367 days to be exact that I need to stay in and away from hospitals, clinics, etc. I have been home bound that long. All doc appointments have been virtual. So, is it really true that side effects are minimal when so little time and studies were done on the vaccines?
Hello @smccarty1, Welcome to Connect. If I'm not mistaken your symptoms are normal for the Pfizer vaccine shots. Both my wife and I and our daughter had pretty much the same symptoms – really sore arm where the first shot was given that lasted a day or so and extreme fatigue the day after the second shot. Did you register and report your COVID vaccine side effects? — https://www.cdc.gov/coronavirus/2019-ncov/vaccines/safety/vsafe.html
I have cidp. For 10 years it got progressively worse until I could not even button my shirt. I have been receiving immunoglobulin for almost a year and am 71. My doctor has advised me to wait on the vaccine because he is worried it may reverse my progress with my treatment. I want to travel again and live normally so I am really torn as to what I should do.
Hello @gshore715, Welcome to Mayo Clinic Connect. I can certainly understand how you feel, especially after being cooped up this past year with COVID. I think if I were in your shoes, I would be grudgingly take my doctors advice. I would not like taking the vaccine and then get progressively worse while I'm traveling away from home.
Are you able to do some travel closer to home?
Thanks for your input.
The good thing is I love in a resort like area and have already resumed an active social life with all my friends who are all vaccinated. I am just looking for some evidence on way or the other on this so I plan on waiting a couple more months at least without getting the vaccine.
Thanks for your input.
Hello! I started with toe numbness over two years ago and the numbness progressed up my left leg. I had three EMGs(also done on hand)but the neurologist said there was no nerve injury(last EMG five months ago). I had the first Pfizer March 14. When I got the jab I felt tingling down my spine and as if a shock went through my body(no anaphylaxis though). I am a US citizen in Canada and the second jab is scheduled July 14(longer between time in Canada). Since the first jab, both legs have become heavy and stiff and the hands feel as if no circulation. I am concerned about the second shot. Whether I have actually CIDP or another neurological problem (so difficult to diagnose CIDP) I am concerned about the second shot because the first one exacerbated my initial symptoms and added new ones.
Hello @francescazama and welcome to Mayo Clinic Connect. Thank you for sharing your experience and your concerns going into your second vaccine. Did you have CIPD to begin with or did you first experience symptoms after the first vaccine?
Thanks for your questions and reply. I have had increasing leg numbness and hand numbness for over two years. Various EMGs have not show any nerve damage, However, the numbness increases. I was never definitely diagnosed with CIPD or any other problem like vasculitis or ALS,MS, etc. The numbness has increased much more since the first shot (March 14). Here in Canada they delayed the second shot. I was due July 4 but have postponed because I am concerned the vaccine might have caused the numbness to get worse (not cause the numbness but make it get more). I am scheduled for another EMG July 16. As I said, I do not see the vaccine as causing the numbness as it was long before i got the first shot. I am concerned that the second shot could kick in something more serious like acute CIDP or GBS. That you for moderating. Good to have someone to listen.